Inventiones mathematicae

, Volume 213, Issue 1, pp 83–137 | Cite as

Attracting currents and equilibrium measures for quasi-attractors of \(\mathbb {P}^k\)

  • Johan TaflinEmail author


Let f be a holomorphic endomorphism of \(\mathbb {P}^k\) of degree d. For each quasi-attractor of f we construct a finite set of currents with attractive behaviors. To every such attracting current is associated an equilibrium measure which allows for a systematic ergodic theoretical approach in the study of quasi-attractors of \(\mathbb {P}^k\). As a consequence, we deduce that there exist at most countably many quasi-attractors, each one with topological entropy equal to a multiple of \(\log d\). We also show that the study of these analytic objects can initiate a bifurcation theory for attracting sets.


  1. 1.
    Bonifant, A., Dabija, M.: Self-maps of \({{\mathbb{P}}}^2\) with invariant elliptic curves. In: Earle, C.J., Harvey, W.J., Recillas-Pishmish, S. (eds.) Complex Manifolds and Hyperbolic Geometry (Guanajuato, 2001), Contemporary Mathematics, vol. 311, pp. 1–25. American Mathematical Society, Providence (2002)Google Scholar
  2. 2.
    Bedford, E., Lyubich, M., Smillie, J.: Polynomial diffeomorphisms of \(\mathbb{C}^2\). IV. The measure of maximal entropy and laminar currents. Invent. Math. 112(1), 77–125 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Bonatti, C., Li, M., Yang, D.: On the existence of attractors. Trans. Am. Math. Soc. 365(3), 1369–1391 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Bedford, E., Smillie, J.: Polynomial diffeomorphisms of \(\mathbb{C}^2\). III. Ergodicity, exponents and entropy of the equilibrium measure. Math. Ann. 294(3), 395–420 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Buzzard, G.: Infinitely many periodic attractors for holomorphic maps of 2 variables. Ann. Math. (2) 145(2), 389–417 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Conley, C.: Isolated Invariant Sets and the Morse Index. CBMS Regional Conference Series in Mathematics, vol. 38. American Mathematical Society, Providence (1978)CrossRefGoogle Scholar
  7. 7.
    Daurat, S.: On the size of attractors in \(\mathbb{P}^k\). Math. Z. 277(3–4), 629–650 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Daurat, S.: Hyperbolic saddle measures and laminarity for holomorphic endomorphisms of \({\mathbb{P}}^2\). Indiana Univ. Math. J. (2016) (to appear)Google Scholar
  9. 9.
    Demailly, J.-P.: Complex Analytic and Differential Geometry. (2012)
  10. 10.
    Dinh, T.-C.: Attracting current and equilibrium measure for attractors on \({\mathbb{P}}^k\). J. Geom. Anal. 17(2), 227–244 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Dinh, T.-C., Nguyên, V.-A., Sibony, N.: Dynamics of horizontal-like maps in higher dimension. Adv. Math. 219(5), 1689–1721 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Duval, J., Sibony, N.: Polynomial convexity, rational convexity, and currents. Duke Math. J. 79(2), 487–513 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Dinh, T.-C., Sibony, N.: Dynamique des applications d’allure polynomiale. J. Math. Pures Appl. (9) 82(4), 367–423 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Dinh, T.-C., Sibony, N.: Geometry of currents, intersection theory and dynamics of horizontal-like maps. Ann. Inst. Fourier (Grenoble) 56(2), 423–457 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Dinh, T.-C., Sibony, N.: Super-potentials of positive closed currents, intersection theory and dynamics. Acta Math. 203(1), 1–82 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Dinh, T.-C., Sibony, N.: Dynamics in several complex variables: endomorphisms of projective spaces and polynomial-like mappings. In: Gentili, G., Guenot, J., Patrizio, G. (eds.) Holomorphic Dynamical Systems. Lecture Notes in Mathematics, vol. 1998, pp. 165–294. Springer, Berlin (2010)Google Scholar
  17. 17.
    de Thélin, H.: Sur la construction de mesures selles. Ann. Inst. Fourier (Grenoble) 56(2), 337–372 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    de Thélin, H.: Sur les exposants de Lyapounov des applications méromorphes. Invent. Math. 172(1), 89–116 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Daurat, S., Taflin, J.: Codimension one attracting sets of \({\mathbb{P}}^k({\mathbb{C}})\). Ergod. Theory Dyn. Syst. 38, 63–80 (2018)CrossRefzbMATHGoogle Scholar
  20. 20.
    de Thélin, H., Nguyen, F.: Etude des mesures hyperboliques pour les applications meromorphes. arXiv:1509.07679 (2015)
  21. 21.
    Dujardin, R.: Hénon-like mappings in \(\mathbb{C}^2\). Am. J. Math. 126(2), 439–472 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Dupont, C.: Large entropy measures for endomorphisms of \(\mathbb{CP}^k\). Isr. J. Math. 192(2), 505–533 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Federer, H.: Geometric Measure Theory. Die Grundlehren der mathematischen Wissenschaften, Band, vol. 153. Springer, New York (1969)Google Scholar
  24. 24.
    Fornæss, J.-E., Sibony, N.: Complex dynamics in higher dimension. I. Astérisque 222(5), 201–231 (1994). (Complex analytic methods in dynamical systems (Rio de Janeiro, 1992))MathSciNetzbMATHGoogle Scholar
  25. 25.
    Fornæss, J.-E., Sibony, N.: Complex dynamics in higher dimension. II. In: Bloom, T., Catlin, D., D’Angelo, J.P., Siu, Y.-T (eds.) Modern Methods in Complex Analysis (Princeton, NJ, 1992). Annals of Mathematics Studies, vol. 137, pp. 135–182. Princeton University Press, Princeton (1995)Google Scholar
  26. 26.
    Fornæss, J.-E., Sibony, N.: Oka’s inequality for currents and applications. Math. Ann. 301(3), 399–419 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Fornæss, J.-E., Sibony, N.: Dynamics of \({{\mathbb{P}}}^2\) (examples). In: Lyubich, M., Milnor, J.W., Minsky, Y.N. (eds.) Laminations and Foliations in Dynamics, Geometry and Topology (Stony Brook, NY, 1998). Contemporary Mathematics, vol. 269, pp. 47–85. American Mathematical Society, Providence (2001)Google Scholar
  28. 28.
    Fornæss, J.-E., Weickert, B.: Attractors in \({{\mathbb{P}}}^2\). In: Schneider, M., Siu, Y.-T. (eds.) Several Complex Variables (Berkeley, CA, 1995–1996). Mathematical Sciences Research Institute Publications, vol. 37, pp. 297–307. Cambridge University Press, Cambridge (1999)Google Scholar
  29. 29.
    Gavosto, E.A.: Attracting basins in \({{\mathbb{P}}}^2\). J. Geom. Anal. 8(3), 433–440 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Gromov, M.: On the entropy of holomorphic maps. Enseign. Math. (2) 49(3–4), 217–235 (2003)MathSciNetzbMATHGoogle Scholar
  31. 31.
    Guedj, V.: Approximation of currents on complex manifolds. Math. Ann. 313(3), 437–474 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Henkin, G., Leiterer, J.: Andreotti–Grauert Theory by Integral Formulas. Progress in Mathematics, vol. 74. Birkhäuser Boston Inc, Boston (1988)CrossRefzbMATHGoogle Scholar
  33. 33.
    Hurley, M.: Attractors: persistence, and density of their basins. Trans. Am. Math. Soc. 269(1), 247–271 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  34. 34.
    Jonsson, M., Weickert, B.: A nonalgebraic attractor in \({\mathbb{P}}^2\). Proc. Am. Math. Soc. 128(10), 2999–3002 (2000)CrossRefzbMATHGoogle Scholar
  35. 35.
    Matsumoto, K.: Pseudoconvex domains of general order and \(q\)-convex domains in the complex projective space. J. Math. Kyoto Univ. 33(3), 685–695 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    Pham, N.-M.: Lyapunov exponents and bifurcation current for polynomial-like maps. arXiv:math/0512557 (2005)
  37. 37.
    Rong, F.: Non-algebraic attractors on \({{\mathbb{P}}}^k\). Discrete Contin. Dyn. Syst. 32(3), 977–989 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  38. 38.
    Stawiska, M.: Holomorphic maps on \(\mathbb{C}{\mathbb{P}}^k\) with attracting hypersurfaces and pluricomplex Green functions for their repellers. Complex Var. Elliptic Equ. 51(7), 675–681 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  39. 39.
    Taflin, J.: Speed of convergence towards attracting sets for endomorphisms of \({\mathbb{P}}^k\). Indiana Univ. Math. J. 62, 33–44 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  40. 40.
    Ueda, T.: Fatou sets in complex dynamics on projective spaces. J. Math. Soc. Jpn. 46(3), 545–555 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  41. 41.
    Yomdin, Y.: Volume growth and entropy. Isr. J. Math. 57(3), 285–300 (1987)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.IMB, UMR CNRS 5584Université de Bourgogne Franche-ComtéDijon CedexFrance

Personalised recommendations